MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT
Catalog Number ECP0110GV
Medical Device Problem Codes Nonstandard Device (1420); Detachment of Device or Device Component (2907); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stereotactic guided vacuum assisted breast biopsy procedure, checked the chamber and found the metal that makes up the tip of the probe needle.Maybe it fell because of poor adhesion in the manufacturing process.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one electronic photo was provided and it was reviewed.In that photo, a small metal piece was observed to be placed on the cloth.Based on the photo review, the reported detachment cannot be confirmed.One 10gv encor biopsy probe with a complete sample trap assembly and one senomark marker applicator were received for evaluation.During visual evaluation, the device was received with the sample trap assembly connected to the probe body, the probe appeared to have heavy blood residue throughout, the probe body was rotated to identify any cracks as no cracks were observed on the probe body.It was observed that the aperture was received open.Also the senomark marker applicator was removed from probe body and the sample trap chamber, the sample trap assembly was removed from the probe body.Upon removal the cutter sleeve was noted to be detached from the cutter.It appeared the detached cutter sleeve was returned within a small plastic bag.Upon further inspection, it was observed that the marker sleeve [cutter sleeve] had become detached from the cutter assembly.No evidence of weld marks was detected on either the marker sleeve or the cutter components.The marker sleeve appeared to be crimped.No functional testing due to the nature of the complaint.Therefore, the investigation is confirmed for the reported detachment of device or device component as the cutter sleeve was noted to be detached from the cutter and the investigation is confirmed for the identified non-standard device as the cutter sleeve was detached due to lack of welding(manufacturing issue).The definitive root cause for the reported detachment of device or device component was due to the component failure (detachment due to a lack of welding process) and the definitive root cause for the identified non-standard device was traced to the manufacturing related issue.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (device, method, component).H11: b5, h6 (result, conclusion).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stereotactic guided vacuum assisted breast biopsy procedure, a piece of metal from part of the needle was found in the sample chamber.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: this supplemental report is submitted to correct an administrative error in the previously submitted reports.The initial mdr and supplemental report 1 listed an incorrect manufacturing location (g1).The correct manufacturing location for this device is ausa medical devices private limited.No new event information is being reported in this supplement.
 
Event or Problem Description

Brand Name
ENCOR BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
AUSA MEDICAL DEVICES PVT LTD
15b bommasandra indl area
hosur road, attibele hobli
anekal taluk, bangalore 560 9 99
IN   560 999
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21628525
Report Number2020394-2025-00345
Device Sequence Number9034879
Product Code KNW
UDI-Device Identifier00801741086250
UDI-Public(01)00801741086250
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECP0110GV
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer05/15/2025
05/15/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date05/17/2025
03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown